MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012625-29
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device expiration and manufacturing dates could not be provided as the device lot number was not provided and the device was not returned.(b)(4).Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record (lhr) review and similar incident query for this product were not performed as the lot number was not reported and unavailable.It should be noted that per electronic instructions for use (eifu) vascular balloon expandable stent system omnilink elite states: advance the delivery system over the guide wire to target lesion.Utilize radiopaque balloon markers to position the stent across the lesion; perform angiography to confirm stent position.If applicable tighten the hemostatic valve.The investigation determined the reported stent deployment in the in the distal aorta and subsequent patient treatments of stent removal with a 11f sheath and snare device appear to be related to user error.Based on the reported information, the device placement was not re-assessed through imaging prior to stent deployment resulting in deployment of the stent in the wrong location.There is no indication of a product quality issue with respect to the design, manufacture, or labeling.
 
Event or Problem Description
It was reported that this was a percutaneous intervention treating the proximal right common iliac artery and superficial femoral artery (sfa).Access was obtained in both the right radial and right pedal.The sfa was treated via pedal access.Using the radial access, a 9x29mm omnilink elite otw advanced without issues to the iliac artery, treatment site.The operator had then moved the device inadvertently.Before deployment and without re-assessing through imaging where the device was located after this movement, the omnilink elite stent was deployed.There was no unusual resistance and no device malfunction observed.Per post-deployment imaging, the device had been inadvertently deployed in the distal aorta.This was not a device issue and there was no stent movement during or post-deployment, rather, the device had been moved by the operator before deployment and the location was not re-assessed prior to deploying.Via right groin access an attempt was made to snare the stent with a 6 french (fr) and 8fr sheath unsuccessfully.An 11 fr sheath was able to capture the stent successfully and removed the deployed stent from the anatomy without incident.A new omnilink elite stent was successfully implanted at the intended location.There was no adverse patient sequela and there was no clinically significant delay.No additional information was provided regarding this device issue.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11841808
Report Number2024168-2021-04149
Device Sequence Number14401131
Product Code NIO
UDI-Device Identifier08717648179334
UDI-Public08717648179334
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012625-29
Device Catalogue Number1012625-29
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight91